Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 50, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2021, 5:42 PM CDT for Madison County, Nebraska. It was in force for 48 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2021, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 22, 2021, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Madison County, NE
The radar
The Omaha radar (KOAX), 131 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:44 PM CDT | HAIL 1 | Meadow Grove, NE | |
| Jun 22, 5:46 PM CDT | HAIL 1 | 3 Se Meadow Grove, NE | |
| Jun 22, 5:50 PM CDT | HAIL 1.75 | Meadow Grove, NE | |
| Jun 22, 5:56 PM CDT | HAIL 1.25 | 4 Sse Meadow Grove, NE | |
| Jun 22, 6:00 PM CDT | HAIL 1.25 | 4 Sse Meadow Grove, NE | |
| Jun 22, 6:00 PM CDT | HAIL 1.75 | 3 Se Meadow Grove, NE | |
| Jun 22, 6:30 PM CDT | HAIL 1 | 8 W Madison, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WUUS53 KOAX 222242
SVROAX
NEC119-222330-
/O.NEW.KOAX.SV.W.0050.210622T2242Z-210622T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
542 PM CDT Tue Jun 22 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Madison County in northeastern Nebraska...
* Until 630 PM CDT.
* At 542 PM CDT, a severe thunderstorm was located over Meadow Grove,
or 17 miles west of Norfolk, moving south at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near...
Battle Creek around 555 PM CDT.
Other locations in the path of this severe thunderstorm include
Newman Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4209 9764 4175 9737 4175 9781 4199 9784
4209 9783
TIME...MOT...LOC 2242Z 338DEG 17KT 4202 9776
HAIL...1.50IN
WIND...<50MPH
$$
DEE4 follow-up statements
120
WWUS53 KOAX 222249
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
549 PM CDT Tue Jun 22 2021
NEC119-222330-
/O.CON.KOAX.SV.W.0050.000000T0000Z-210622T2330Z/
Madison NE-
549 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MADISON COUNTY...
At 548 PM CDT, a severe thunderstorm was located near Meadow Grove,
or 17 miles west of Norfolk, moving south at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Newman Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4209 9764 4175 9737 4175 9781 4199 9784
4209 9783
TIME...MOT...LOC 2248Z 341DEG 20KT 4196 9774
HAIL...1.50IN
WIND...60MPH
$$
DEE191
WWUS53 KOAX 222255
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
555 PM CDT Tue Jun 22 2021
NEC119-222330-
/O.CON.KOAX.SV.W.0050.000000T0000Z-210622T2330Z/
Madison NE-
555 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MADISON COUNTY...
At 554 PM CDT, a severe thunderstorm was located 5 miles south of
Meadow Grove, or 16 miles west of Norfolk, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newman Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4209 9764 4175 9737 4175 9781 4199 9784
4209 9783
TIME...MOT...LOC 2254Z 336DEG 18KT 4195 9772
HAIL...1.25IN
WIND...60MPH
$$
DEE826
WWUS53 KOAX 222304
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
604 PM CDT Tue Jun 22 2021
NEC119-222330-
/O.CON.KOAX.SV.W.0050.000000T0000Z-210622T2330Z/
Madison NE-
604 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN MADISON COUNTY...
At 603 PM CDT, a severe thunderstorm was located 8 miles southwest of
Battle Creek, or 16 miles southwest of Norfolk, moving southeast at
20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Newman Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4202 9768 4175 9737 4175 9781 4197 9782
TIME...MOT...LOC 2303Z 336DEG 18KT 4191 9770
HAIL...1.75IN
WIND...60MPH
$$
DEE436
WWUS53 KOAX 222316
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
616 PM CDT Tue Jun 22 2021
NEC119-222330-
/O.CON.KOAX.SV.W.0050.000000T0000Z-210622T2330Z/
Madison NE-
616 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN MADISON COUNTY...
At 616 PM CDT, a severe thunderstorm was located 9 miles northeast
of Newman Grove, or 15 miles southwest of Norfolk, moving southeast
at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Madison and Newman Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4202 9768 4175 9737 4175 9781 4197 9782
TIME...MOT...LOC 2316Z 334DEG 17KT 4186 9766
HAIL...2.00IN
WIND...60MPH
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:41 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 22, 3:41 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Omaha/Valley NE 341 PM CDT Tue Jun 22 2021 .DISCUSSION... Issued at 333 PM CDT Tue Jun 22 2021 Tonight... We still anticipate the chance for one or two strong storms this afternoon/evening across portions of northeast Nebraska capable of large hail and locally damaging wind. The region remains under fast northwesterly flow both in the mid and upper levels with the nose of a 300mb jet streak approaching northeastern Nebraska this afternoon. In the mid-levels, CAMs continue to indicate some moist advection spreading eastward this afternoon. At the surface, a weak low continues to try to develop across north-central Nebraska with a very subtle surface boundary extending eastward across northeast Nebraska where we would expect surface dewpoints to pool somewhat. We are really lacking the moisture with current surface dewpoints only in the upper 50s to low 60s in that region. We are also missing a plume of steep mid-level lapse rates but with enough heating this afternoon, we should be able to spawn a few strong storms before dark which should drive southeastward before fizzling out once we lose the daytime heating. These few storms could be capable of large hail and locally damaging wind gusts. Wednesday and Wednesday night... Upper level heights will build overhead during the day with temperatures on the rise across the region. High temperatures across our far northern counties along the SD border may reach 100 with highs in the 90s across much of the area. Convection is forecast to develop over the High Plains Wednesday evening and spread eastward into eastern Nebraska aided by a strengthening low-level jet. Thursday and Thursday night... MCS activity aided by the nose of a veered nocturnal low-level jet may still be rolling through the southeastern CWA by daybreak. This could leave a few remnant boundaries across the area through the day. The location of these will be key to potential for severe storms Thursday afternoon as a series of mid-level shortwaves drift east across the Missouri River Valley. A surface low over western Kansas by afternoon is forecast to lift northeast into the forecast area through the evening hours where storms should be able to focus and quickly become severe. These would likely continue into the evening hours as a veered 50+ kt low-level jet kicks in. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a relatively cool/wet pattern. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1215 PM CDT Tue Jun 22 2021 VFR conditions are expected at the TAF sites through much of the time period with the exception being in and around thunderstorms mainly forecast for KOFK between 21z-23z. There is some chance that thunderstorms could move southeast into KOMA between 23z-02z but that will be addressed in later or amended TAF issuances due to high forecaster uncertainty. Low-level wind shear is also expected overnight at KLNK and KOMA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Kern AVIATION...Kern
Hazardous weather outlook, Jun 22, 3:45 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Tue Jun 22 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday A few isolated strong thunderstorms, some of which may be severe, are possible through 10 PM. This will be mainly north of a David City to Bellevue to Red Oak line. The most intense storms will be capable of hail up to golfball size and locally damaging wind gusts across northeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday On Wednesday night, a complex of thunderstorms may move into the area from the west with a risk for strong wind gusts. Additional strong to potentially severe thunderstorms may occur on Thursday into Thursday night. Other non-severe storms are possible from Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
In the hours before
Local storm report, Jun 22, 5:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
519 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 S BRUNSWICK 42.26N 97.96W
06/22/2021 M1.00 INCH ANTELOPE NE TRAINED SPOTTER
HAIL COVERED THE GROUND.
&&
DEWALDLocal storm report, Jun 22, 5:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
534 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 NNW MEADOW GROVE 42.06N 97.76W
06/22/2021 M1.25 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 5:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL MEADOW GROVE 42.03N 97.73W
06/22/2021 E0.88 INCH MADISON NE PUBLIC
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:48 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce | 27 min |
| Jun 22, 5:14 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce | 46 min |
| Jun 22, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 36 min |
| Jun 22, 6:26 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 16 min |
| Jun 22, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 32 min |
| Jun 22, 6:53 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 18 min |
| Jun 22, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.